Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can severe hot flashes be managed while on Premarin?

Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4232 Questions

default
Posted on Mon, 5 Mar 2018 in Menstruation and Miscarriage
Question: What can i do to stop severe hot flashes, I'm 90 yrs old, have taken Premarin since 1974 now my Doctor won't prescribe me any. Never had any problem taken this Med.
doctor
Answered by Dr. Prof. Kunal Saha 3 hours later
Brief Answer:
Dose adjustment or change in regimen required

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. Going by the mentioned symptoms it seems that you are suffering from hormone deprivation even though you are already on Premarin. Such a thing is commonly encountered in perimenopausal or post-menopausal women and hormone replacement therapy (HRT) provide relief. In your case you possibly need a dose adjustment or a change in medication. You need to visit a gynecologist to get evaluated and tested. He would be able to set up the right regimen for you.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Treatment/Therapy ,  

Recent questions on  Hrt

doctor1 MD

I had a hysterectomy-complete about 17 yrs ago , I have recently experienced some symptoms that made me go to the dr. and had blood work done. I have an elevated calcium level and a low vitamin d but I don t do HRT due to a family history of breast cancer. should your calcium level be elevated ?

doctor1 MD

Some symtom include jaw pain/stiffness, heartburn, itchy feet, weight gain, exhaustion, brain fog. I am on HRT and have fibromyalgia. I was tested for an underactive thyroid. Results, within normal range - no action to be taken. I believe that I am just within normal range.

doctor1 MD

I have burning when I urinate, Urinary tract infection was ruled out, all cultures came back normal. Tried a steroid cream no luck, Dr mentioned low estrogen , don't want to take estrogen what can I do to stop this, been suffering a month already.

doctor1 MD

Hi, I’m 59 and was taking Estradiol and spironolactone for about 8 months. 5 weeks ago I was diagnosed with a clot in my lower leg. The doctors advised me to stop taking the HT. Now I feel so depressed that I’m reverting to male, weight, hair...

doctor1 MD

I stopped takin HRT and now ak going to srart taking the pills again. Although the ingedients recent are what my body requires my doctor tells me I have a 20 to 30% risk of having a heart attack by taking these pills. Is this true I HAVE NO HEART...

doctor1 MD

Have been taking citalopram 20 mg for 6 months. I have been snoring a lot, waking myself up and keeping spouse awake also mild headaches during the day and staying tired. Can this med be the cause? I have high blood pressure which I take medication for (years now) and take a HRT.

doctor1 MD

I want to know about prolactinI am a 57 year ole transgender MTF preop , 6 years HRT & my current level is 6.36.I understand it is also called the luteotropic hormone There seems to be a lot of confusion about what hormone levels should be for us during transhion but I would like to know what you think .